MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 14 ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 14 ES; PTCA GUIDE WIRE
Catalog Number AP14R324S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that stress generated with wire manipulation might have been locally accumulated on the distal segment of the guide wire while the tip was being caught by the lesion.Consequently, the stress exceeded the product design limit, separating the wire tip.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings].~observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects].Separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi gladius mongo 14 es guide wire was used to cross a 100% occluded lesion in the moderately calcified proximal to mid segment of the anterior tibial artery.When the gladius mongo 14 es guide wire was advanced to the distal popliteal artery, the guide wire went into the subintimal space in the proximal occluded lesion.While attempts were being made to navigate back the guide wire to the true lumen by withdrawing the guide wire from the concomitant catheter, the distal segment of the guide wire broke off.The intravascular ultrasound (ivus) image revealed that the wire fragment was left in the subintimal space the physician decided that the fragment could not be snared out and therefore would be left in situ.Laser atherectomy and percutaneous transluminal angioplasty (pta) were performed, and the procedure was successfully completed with reestablished blood flow.It was informed that there were no adverse patient effects associated with the event, and the patient was discharged after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported gladius mongo 14 es was returned for investigation.Multiple bends were found on the coil segment of the returned gladius mongo 14 es.Polymer jacket of the guide wire was found elongated and torn for approximately 11mm from approximately 2mm distal to the proximal solder (set at 30mm from the wire tip).The core wire was exposed for approximately 3mm proximal to the torn end of the polymer jacket.The outer coil was found elongated, fractured, and exposed for approximately 20mm from the torn end of the polymer jacket.When the polymer jacket was removed for observation of the coil and core fracture ends, the core wire was found fractured at approximately 15mm distal to the proximal solder.The outer coil was found elongated and fractured at approximately 63mm from the tip.Observation by microscope and scanning electron microscope (sem) of the core wire found circumferential cracks on the core wire and dimples on a relatively flat fracture surface, indicating that bending stress and tensional stress had contributed to the core wire fracture.Observation by microscope and sem of the outer coil fracture end found that the coil strand was twisted, indicating that the outer coil fracture was attributed to torsion generated most likely when the outer coil was pulled and straightened.Measurement of the returned gladius mongo 14 es suggested that the core wire was fractured at approximately 15mm from the wire tip and the outer coil was detached together with the polymer jacket at approximately 24mm from the wire tip.The distal segment of the guide wire was detached together with the inner coil.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and the investigation outcome, it was presumed that bending stress generated with guide wire rotation while the distal segment of the gladius mongo 14 es had been caught by the calcified lesion might have been locally accumulated on the distal segment of the guide wire.Consequently, the core wire was fractured.Further applied tensile stress generated with removal caused the outer coil to be elongated and fractured.Eventually, the distal segment of the guide wire was detached.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.

Brand Name
GLADIUS MONGO 14 ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key19048084
Report Number3003775027-2024-00043
Device Sequence Number7355336
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)261130(10)231130A291
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAP14R324S
Device Lot Number231130A291
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown